MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 05/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because device was not returned to ok biotech, therefore, we were unable to perform further testing on the suspected device.Ok biotech reviewed the manufacturing record of this suspected device (meter serial number # (b)(4)), and the meter was qualified and released by the quality control department and shipped to (b)(6) on 07/19/2013.The strip lot # d170517-1 was manufactured on 05/17/2017 and expired on 05/17/2019.Ok biotech received no complaints from same manufacturing batch of strips.Patient used expired strips to test blood which might caused or contributed to error readings.User storage or operation issue.
 
Event or Problem Description
It was reported that medical attention was sought on (b)(6) 2019 at the end-users home.The end-user stated that she took a blood glucose test around 7:00pm and received a result in the 500 mg/dl.A normal result for the end-user for that time of day is 115mg/dl.She was unsure of the exact number.She then took her insulin based on her result.Shortly thereafter she started to feel ill and her daughter took her to the er.Upon arrival her blood glucose was 30mg/dl.The end-user was given and iv with glucose and was released 3-4 hours later without being admitted.She was not treated for anything else and was told to follow up with her primary care doctor.She was treated at (b)(6) medical center located at (b)(6).The end-user takes lantus- 65units a day metformin - 850mg/dl a day.No additional information was provided.
 
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.1.We tested the standby current of returned meter, the result was 17.1a.The criteria is <55a.Pass.2.Meter setting, audio and all buttons function are ok.3.We tested the suspected meter with in house control solution and returned strips (strip lot number:d170517-1 , only 5 pcs ).The control solution tests for level low were hi/hi mg/dl, for level high were hi/hi mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were out of the acceptance range.Desiccant inside the strip bottle had color changed.4.We tested the retain strips from our warehouse (strip lot number:d170517-1 ).The control solution tests for level low were 66/70 mg/dl; for level high were 246/242 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.Strips get damp and expired.Patient used expired strips to test blood which might caused or contributed to error readings.User storage or operation issue.
 
Event or Problem Description
This is a supplemental report to initial report 3005862821-2019-00030 to submit investigation results from the manufacturer for the suspect devices.Devices were returned from prodigy diabetes care on (b)(6) 2019 and an investigation results of the suspect devices were completed by ok biotech.

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8810523
Report Number3005862821-2019-00030
Device Sequence Number2337337
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/17/2019
Device Model Number51850
Device Catalogue Number51850
Device Lot NumberD170517-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL; ASPIRIN; FOLICIDE; LANTUS; LISINOPRIL; MAGNESIUM OXIDE; METFORMIN; PROZAC; SIMVASTATIN; ALLOPURINOL; ASPIRIN; FOLICIDE; LANTUS; LISINOPRIL; MAGNESIUM OXIDE; METFORMIN; PROZAC; SIMVASTATIN
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age73 YR
Patient Weight56